Alert archive / Texas / Red Flag Warnings in 2013
Red Flag Warning 27, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Apr 20, 2013, 4:55 AM CDT for 13 counties in Texas. It took effect at Apr 20, 2013, 10:00 AM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2013, 4:55 AM CDT (09:55 UTC)
- In effect from
- Apr 20, 2013, 10:00 AM CDT
- Expired
- Apr 21, 2013, 4:00 AM CDT
- In force
- 18 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Glasscock County, TX, Howard County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Upton County, TX
The radar
The Midland/Odessa radar (KMAF), 36 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.9 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4196 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
067 WWUS84 KMAF 200955 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 455 AM CDT SAT APR 20 2013 ...RED FLAG WARNING FROM MID MORNING SATURDAY UNTIL EARLY MORNING SUNDAY FOR THE GUADALUPE MOUNTAINS...DAVIS MOUNTAINS...MARFA PLATEAU...UPPER TRANSPECOS...VAN HORN AND HIGHWAY 54 CORRIDOR FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS AND HIGH FIRE DANGER... ...RED FLAG WARNING FOR MUCH OF THE PERMIAN BASIN AND THE STOCKTON PLATEAU THIS AFTERNOON THROUGH EARLY EVENING FOR FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS AND HIGH FIRE DANGER... ..FIRE WEATHER WATCH FOR GUADALUPE MOUNTAINS MONDAY FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS AND HIGH FIRE DANGER... .FIRE DANGER REMAINS EXTREME ACROSS SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS. A WEST TO NORTHWEST FLOW ALOFT CONTINUES TO BRIG A VERY DRY AIR MASS TO THIS AREA. RELATIVE HUMIDITIES ARE EXPECTED TO DROP TO BETWEEN 5 AND 15 PERCENT ACROSS ALL BUT THE LOWER TRANS PECOS THIS AFTERNOON. STRONG SOUTHWEST TO WEST WINDS IN THE HIGHER TERRAIN OF SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS OVER THOSE AREAS FROM MID MORNING SATURDAY UNTIL AFTER MIDNIGHT SUNDAY MORNING. OVER THE PERMIAN BASIN AND STOCKTON PLATEAU..STRONG WINDS AND LOW HUMIDITIES WILL ALSO RESULT IN CRITICAL FIRE WEATHER CONDITIONS IN THOSE AREAS THIS AFTERNOON THROUGH EARLY EVENING. NEAR CRITICAL FIRE CONDITIONS ARE EXPECTED ELSEWHERE. LOW RELATIVE HUMIDITIES AND INCREASING WINDS ALSO THREATEN TO BRING CRITICAL FIRE WEATHER CONDITIONS TO THE GUADALUPE MOUNTAINS MONDAY. NMZ114-TXZ258-202200- /O.NEW.KMAF.FW.W.0027.130420T1500Z-130421T0900Z/ /O.NEW.KMAF.FW.A.0024.130422T0600Z-130423T0600Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 355 AM MDT SAT APR 20 2013 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 3 AM MDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS AND LINCOLN NATIONAL FOREST... ...FIRE WEATHER WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS AND LINCOLN NATIONAL FOREST... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 3 AM MDT SUNDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING. * WIND...SOUTHWEST 25 TO 35 WITH GUSTS TO 45 SATURDAY...WEST 20 TO 30 MPH WITH GUSTS TO 45 MONDAY. * HUMIDITY...5 TO 10 PERCENT SATURDAY AND MONDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ057-058-074-202200- /O.NEW.KMAF.FW.W.0027.130420T1500Z-130421T0900Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- 455 AM CDT SAT APR 20 2013 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 4 AM CDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE DAVIS MOUNTAINS... MARFA PLATEAU...UPPER TRANS PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM CDT SUNDAY. * WIND...SOUTHWEST 15 TO 25 MPH. * HUMIDITY...5 TO 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ TXZ046>048-051>053-061>063-068>070-075-202200- /O.NEW.KMAF.FW.W.0027.130420T1800Z-130421T0100Z/ DAWSON-BORDEN-SCURRY-MARTIN-HOWARD-MITCHELL-ECTOR-MIDLAND- GLASSCOCK-CRANE-UPTON-REAGAN-PECOS- 455 AM CDT SAT APR 20 2013 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR MUCH OF THE PERMIAN BASIN AND STOCKTON PLATEAU... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * WIND...SOUTH 20 TO 30 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE) 05
2 follow-up statements
594 WWUS84 KMAF 201922 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 222 PM CDT SAT APR 20 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL LATE TONIGHT FOR THE GUADALUPE MOUNTAINS...THE HIGHEST ELEVATIONS OF THE DAVIS MOUNTAINS...VAN HORN HIGHWAY 54 CORRIDOR...UPPER TRANS PECOS AND REEVES COUNTY FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS AND HIGH FIRE DANGER... ...RED FLAG WARNING REMAINS IN EFFECT FOR THE EASTERN PERMIAN BASIN AND STOCKTON PLATEAU THROUGH MID EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS AND HIGH FIRE DANGER... ..FIRE WEATHER WATCH CONTINUES FOR THE GUADALUPE MOUNTAINS MONDAY FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS AND HIGH FIRE DANGER... .FIRE DANGER REMAINS EXTREME ACROSS SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS. RELATIVE HUMIDITIES OF 5 TO 15 PERCENT ARE EXPECTED THROUGH THIS EVENING AND 20 FOOT WINDS WILL APPROACH AND OR EXCEED 20 MPH IN MANY AREAS. LOW RELATIVE HUMIDITIES AND INCREASING WINDS ALSO THREATEN TO BRING CRITICAL FIRE WEATHER CONDITIONS TO THE GUADALUPE MOUNTAINS MONDAY. NMZ114-TXZ258-211145- /O.CON.KMAF.FW.W.0027.000000T0000Z-130421T0900Z/ /O.CON.KMAF.FW.A.0024.130422T0600Z-130423T0600Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 122 PM MDT SAT APR 20 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 3 AM MDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... * WIND...SOUTHWEST 25 TO 35 WITH GUSTS TO 45 MPH THROUGH TONIGHT. MONDAY...WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * HUMIDITY...5 TO 15 PERCENT SATURDAY AND MONDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ TXZ057-058-074-210900- /O.CON.KMAF.FW.W.0027.000000T0000Z-130421T0900Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- 222 PM CDT SAT APR 20 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE HIGHEST ELEVATIONS OF THE DAVIS MOUNTAINS...VAN HORN HIGHWAY 54 CORRIDOR...UPPER TRANS PECOS AND REEVES COUNTY... * WIND...SOUTHWEST 15 TO 25 MPH. * HUMIDITY...5 TO 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ TXZ046>048-051>053-061>063-068>070-075-210100- /O.CON.KMAF.FW.W.0027.000000T0000Z-130421T0100Z/ DAWSON-BORDEN-SCURRY-MARTIN-HOWARD-MITCHELL-ECTOR-MIDLAND- GLASSCOCK-CRANE-UPTON-REAGAN-PECOS- 222 PM CDT SAT APR 20 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE EASTERN PERMIAN BASIN AND STOCKTON PLATEAU... * WIND...SOUTH 20 TO 30 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
404 WWUS84 KMAF 210212 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 912 PM CDT SAT APR 20 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 AM CDT /3 AM MDT/ SUNDAY FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS...AND HIGH TO EXTREME FIRE DANDER FOR THE GUADALUPE...DAVIS...AND APACHE MOUNTAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR...AND REEVES COUNTY AND THE UPPER TRANS PECOS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS...AND HIGH TO EXTREME FIRE DANDER FOR THE GUADALUPE MOUNTAINS... .FIRE DANGER REMAINS CRITICAL ACROSS PORTIONS OF WEST TEXAS AND SOUTHEAST NEW MEXICO TONIGHT. THIS CONDITIONS ARE EXPECTED TO IMPROVE BY LATE TONIGHT. LOW RELATIVE HUMIDITIES AND INCREASING WINDS MAY ALSO RESULT IN CRITICAL FIRE WEATHER CONDITIONS IN THE GUADALUPE MOUNTAINS MONDAY. NMZ114-TXZ258-211415- /O.CON.KMAF.FW.W.0027.000000T0000Z-130421T0900Z/ /O.CON.KMAF.FW.A.0024.130422T0600Z-130423T0600Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 812 PM MDT SAT APR 20 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 3 AM MDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... * WIND...TONIGHT...NORTHWEST 20 TO 25 MPH. MONDAY...SOUTHWEST 20 TO 25 MPH. * HUMIDITY...UNTIL 3 AM MDT...15 PERCENT OR LESS. MONDAY...5 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ TXZ057-058-074-210900- /O.CON.KMAF.FW.W.0027.000000T0000Z-130421T0900Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- 912 PM CDT SAT APR 20 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR VAN HORN AND THE HIGHWAY 54 CORRIDOR... REEVES COUNTY AND THE UPPER TRANS PECOS...AND THE DAVIS AND APACHE MOUNTAINS... * WIND...UNTIL 4 AM CDT...WEST 20 MPH. * HUMIDITY...UNTIL 4 AM CDT...15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 20, 4:31 AM CDT, 24 minutes earlier.
Area forecast discussion, Apr 20, 4:31 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
431 AM CDT SAT APR 20 2013
.DISCUSSION...
WARMING TEMPERATURES THROUGH THE WEEKEND BEFORE ANOTHER STRONG COLD
FRONT ARRIVES MONDAY NIGHT.
MUCH WARMER CONDITIONS THIS MORNING AS COMPARED TO THE RECORD LOWS
OF YESTERDAY. THE WARMER START SHOULD HELP TEMPERATURES REACH WELL
INTO THE 70S AND 80S THIS AFTERNOON. A TIGHTENING SFC PRESSURE
GRADIENT WILL LEAD TO BREEZY CONDITIONS ACROSS THE PERMIAN BASIN AND
LOWER TRANS PECOS. WINDS WILL ALSO PICK UP IN THE GUADALUPE
MOUNTAINS WHERE RH VALUES WILL REMAIN LOW. THIS COULD LEAD TO
INCREASED FIRE DANGER THIS AFTERNOON. SEE FIRE WX DISCUSSION BELOW.
THE GRADIENT WILL RELAX A BIT ON SUNDAY, HOWEVER TEMPERATURES NUDGE
UPWARD INTO THE 80S AREAWIDE. MONDAY SHOULD BE OUR WARMEST DAY WITH
TEMPERATURES CLIMBING INTO THE 90S AND POSSIBLY NEAR 100 ALONG THE
PECOS RIVER. TEMPERATURES WILL THEN TAKE A NOSEDIVE MONDAY NIGHT
BEHIND ANOTHER STRONG COLD FRONT. WILL CONTINUE WITH THE FASTER
FRONTAL PASSAGE NOTING THAT THE PAST SEVERAL FRONTS HAVE ARRIVED
WELL AHEAD OF MODEL GUIDANCE. THE NAM HAS HANDLED THE LAST SEVERAL
COLD FRONTS WELL SO WILL STICK WITH ITS TIMING FOR ARRIVAL NEAR
MIDNIGHT MONDAY NIGHT. STRONG PRESSURE RISES AND CAA WILL LEAD TO
GUSTY WINDS AND QUICKLY FALLING TEMPERATURES BEHIND THE FRONT. HAVE
UNDERCUT GUIDANCE BY SEVERAL DEGREES FOR TUESDAY AS MODELS CONTINUE
TO STRUGGLE WITH THE CHANGE IN AIRMASS BEHIND FRONTS. QUASI ZONAL
FLOW BY LATE NEXT WEEK WILL LEAD TO WARMING TEMPERATURES AND
CONTINUED DRY CONDITIONS.
FIRE WX...
A VERY DRY WEST TO NORTHWEST FLOW CONTINUES IN THE MID LEVELS OF THE
ATMOSPHERE THIS MORNING. A TIGHTENING PRESSURE GRADIENT WILL RESULT
IN INCREASING SOUTHWEST TO WEST WINDS FROM THE GUADALUPE MOUNTAINS
SOUTH THROUGH REEVES AND CULBERSON COUNTIES INTO THE DAVIS MOUNTAINS
AND MARFA PLATEAU BY MID MORNING. RELATIVE HUMIDITIES WILL START OUT
NEAR OR SLIGHTLY BELOW 15 PERCENT IN THE GUADALUPE MOUNTAINS THIS
MORNING WITH RELATIVE HUMIDITIES BELOW 15 PERCENT ACROSS SOUTHEAST
NEW MEXICO AND MUCH OF SOUTHWEST TEXAS BY 18Z AND WIDESPREAD
HUMIDITY VALUES IN THE SINGLE DIGITS BY LATE AFTERNOON. 20 FOOT
WINDS ARE EXPECTED TO REMAIN JUST UNDER 20 MPH OVER THE PLAINS OF
SOUTHEAST NEW MEXICO AND THE TRANSPECOS...THOUGH WINDS ARE EXPECTED
TO EXCEED 20 MPH IN THE HIGHER TERRAIN. A RED FLAG WARNING WILL BE
NECESSARY FROM 15Z THIS MORNING TO 09Z SUNDAY MORNING IN THE
MOUNTAIN AREAS OF SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS FOR VERY
LOW RELATIVE HUMIDITIES...STRONG GUSTY WINDS AND HIGH FIRE DANGER.
FURTHER EAST...A TIGHTENING SURFACE PRESSURE GRADIENT WILL BRING
STRONG SOUTHERLY WINDS EXCEEDING 20 MPH ACROSS MUCH OF THE PERMIAN
BASIN AND STOCKTON PLATEAU. WITH STRONG DAYTIME HEATING...DRY AIR
WILL MIX DOWN RESULTING IN AFTERNOON RELATIVE HUMIDITIES GENERALLY
10 TO 15 PERCENT ACROSS THIS AREA. A RED FLAG WARNING WILL BE
NECESSARY FROM 18Z TO 01Z FOR THIS AREA DUE TO LOW RELATIVE
HUMIDITIES...STRONG GUSTY WINDS AND HIGH FIRE DANGER.
EXCEPT FOR THE LOWER TRANSPECOS...THE REST OF THE AREA WILL
EXPERIENCE NEAR CRITICAL FIRE WEATHER CONDITIONS WITH RELATIVE
HUMIDITIES OF 5 TO 15 PERCENT AND WINDS OF 15 TO 20 MPH. BRIEF
PERIODS OF CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED...
PARTICULARLY THIS AFTERNOON.
RELATIVE HUMIDITIES ARE EXPECTED TO REMAIN LOW OVER THE GUADALUPE
MOUNTAINS SUNDAY AND MONDAY. A TIGHTENING PRESSURE GRADIENT MAY
BRING WINDS IN EXCESS OF 20 MPH TO THE GUADALUPE MOUNTAINS MONDAY.
THERE IS PRESENTLY SOME UNCERTAINTY CONCERNING WIND INTENSITY. FOR
THIS REASON...A FIRE WEATHER WATCH WILL BE IN EFFECT FROM 06Z MONDAY
MORNING TO 06Z MONDAY NIGHT. A COLD FRONT IS EXPECTED TO BRING A
WIND SHIFT AND HIGHER RELATIVE HUMIDITIES TO THE AREA DURING THE
EARLY MORNING HOURS TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 79 47 83 56 / 0 0 0 0
BIG SPRING TX 76 48 82 56 / 0 0 0 0
CARLSBAD NM 83 48 85 50 / 0 0 0 0
DRYDEN TX 80 51 85 59 / 0 0 0 0
FORT STOCKTON TX 84 51 87 58 / 0 0 0 0
GUADALUPE PASS TX 77 52 78 57 / 0 0 0 0
HOBBS NM 79 45 81 49 / 0 0 0 0
MARFA TX 77 38 79 39 / 0 0 0 0
MIDLAND INTL AIRPORT TX 80 48 84 57 / 0 0 0 0
ODESSA TX 80 50 84 58 / 0 0 0 0
WINK TX 86 46 89 52 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 9 AM THIS MORNING TO 3 AM MDT SUNDAY FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ.
FIRE WEATHER WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ.
TX...RED FLAG WARNING FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 4 AM
CDT /3 AM MDT/ SUNDAY FOR THE FOLLOWING ZONES...
DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS...REEVES
COUNTY AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY 54
CORRIDOR.
FIRE WEATHER WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES... BORDEN...CRANE...
DAWSON...ECTOR...GLASSCOCK...HOWARD...MARTIN...MIDLAND...
MITCHELL...PECOS...REAGAN...SCURRY...UPTON.
&&
05/29Hazardous weather outlook, Apr 20, 4:06 AM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 406 AM CDT SAT APR 20 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-210915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 406 AM CDT SAT APR 20 2013 /306 AM MDT SAT APR 20 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING WILL BE NECESSARY FOR THE GUADALUPE MOUNTAINS... DAVIS MOUNTAINS...MARFA PLATEAU...CULBERSON COUNTY AND THE UPPER TRANSPECOS FROM MID MORNING THROUGH THE EARLY MORNING HOURS SUNDAY. A RED FLAG WARNING WILL ALSO BE IN EFFECT FOR MUCH OF THE PERMIAN BASIN AND THE STOCKTON PLATEAU THIS AFTERNOON THROUGH EARLY EVENING. IN THESE AREAS...LOW RELATIVE HUMIDITY...STRONG WINDS AND HIGH FIRE DANGER WILL RESULT CONDITIONS FAVORABLE FOR THE GROWTH AND SPREAD OF WILDFIRES. FIRE WEATHER CONCERNS WILL BE ELEVATED ACROSS THE AREA. EXTREME CAUTION SHOULD BE EXERCISED TO PREVENT WILDFIRES. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FIRE WEATHER WATCH IS IN EFFECT FOR THE GUADALUPE MOUNTAINS FROM MIDNIGHT SUNDAY NIGHT THROUGH MIDNIGHT MONDAY NIGHT DUE TO LOW RELATIVE HUMIDITY AND STRONG WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 05
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 4:55 AM CDT | Fire Weather Watch | MAF | 48 hr |
Nearby
Red Flag Warnings in Texas, 2013Red Flag Warnings in New Mexico, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.